Ask a doctor

Kenalog Injections for Acne?

I get weekly diluted 2% kenalog injections for acne,it's been 4 months? can this cause acne to not resolve and keep coming back? Thank you

Doctor Answers (4)

Kenalog injections for acne

+1

Kenalog injections are typically used to help deep, cystic acne lesions resolve fast.  It is not meant to be used as a treatment.  Kenalog injections do not prevent the development of new acne lesions.  Some other treatment should be administered in conjuction to prevent new lesions.  One must treat and prevent acne to get best results.  Make sure you are being managed by a board-certified dermatologist.

New York Dermatologist
3.5 out of 5 stars 6 reviews

Acne steroid injections

+1

Weekly acne injections with kenalog are a last ditch attempt to control acne when all else has failed.  That should be reserved for cysts and recurrent lesions, and combined with a great acne program of creams, pills, washes, lasers, peels, lights, etc.   Just kenalog injections alone are not enough to treat acne. 

New York Dermatologist
5.0 out of 5 stars 4 reviews

Cortisone (Kenalog) Injections for Acne

+1

Cortisone injections are great for resolving larger, cystic acne lesions, but they should not be the mainstay of your treatment.  Depending on the type and severity of your acne, I would recommend a topical and/or oral regimen which can take up to 6 to 8 weeks to show improvements.  While tough to treat, acne should not be something that you have to live with.

 

 

Web reference: http://www.barnettdermatology.com/conditions.php?id=15

New York Dermatologist
4.5 out of 5 stars 4 reviews

Kenalog injections for acne

+1

Kenalog can be injected into an active acne cyst but this should not be your main treatment for the acne. You need a daily acne program. I usually use a Minocycline, anti-bacterial wash and 1 or 2 topicals to be used daily to calm down acne. This type of program can take 4 to 8 weeks to kick in to control your acne but then you can be fairly acne free.Once you are pretty clear I keep you on a program. If you stop your medications you can re-flare. You may need to be treated for a few years. Each patient is different on how long they will need to be treated but you can discuss this with your Dermatologist. If the usual program does not work for you then you can move on to Accutane.

Good luck to you. There are so many wonderful treatments available to you there is no need to suffer with acne.

 

Houston Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...